Translator Disclaimer
March 2011 Utility optimization in congested queueing networks
N. S. Walton
Author Affiliations +
J. Appl. Probab. 48(1): 68-89 (March 2011). DOI: 10.1239/jap/1300198137

Abstract

We consider a multiclass single-server queueing network as a model of a packetswitching network. The rates packets are sent into this network are controlledby queues which act as congestion windows. By considering a sequence ofcongestion controls, we analyse a sequence of stationary queueing networks. Inthis asymptotic regime, the service capacity of the network remains constantand the sequence of congestion controllers act to exploit the network'scapacity by increasing the number of packets within the network. We show thatthe stationary throughput of routes on this sequence of networks converges toan allocation that maximises aggregate utility subject to the network'scapacity constraints. To perform this analysis, we require that our utilityfunctions satisfy an exponential concavity condition. This family of utilitiesincludes weighted α-fair utilities for α > 1.

Citation

Download Citation

N. S. Walton. "Utility optimization in congested queueing networks." J. Appl. Probab. 48 (1) 68 - 89, March 2011. https://doi.org/10.1239/jap/1300198137

Information

Published: March 2011
First available in Project Euclid: 15 March 2011

zbMATH: 1223.60079
MathSciNet: MR2809888
Digital Object Identifier: 10.1239/jap/1300198137

Subjects:
Primary: 60K25, 90B15
Secondary: 90B18, 90B22

Rights: Copyright © 2011 Applied Probability Trust

JOURNAL ARTICLE
22 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.48 • No. 1 • March 2011
Back to Top